EconPapers    
Economics at your fingertips  
 

Self-accessibility and repeated games with asymmetric discounting

Ani Dasgupta and Sambuddha Ghosh

Journal of Economic Theory, 2022, vol. 200, issue C

Abstract: We propose a simple geometric construct called ‘self-accessibility’ to study discounted infinitely repeated games with perfect monitoring. Self-accessibility delivers payoffs by computing action paths that keep all continuation payoff vectors close to the target payoff. It unifies the analysis of games with symmetric and asymmetric discounting, dispenses with public randomization, and generates pure on-path strategies. We first use it to simplify Fudenberg and Maskin (1986, 1991) and generalize their results to asymmetric discounting. Next, we use self-accessibility to find all payoff profiles that are realizable via some path at some (possibly asymmetric) discount vector. Finally, we offer an easily-verifiable sufficient and almost necessary condition for a payoff profile to arise in a subgame-perfect equilibrium, and use self-accessibility to explicitly construct the corresponding equilibrium strategies. We show that achieving cooperation via intertemporal trade among unequally patient players may require very different arrangements from those proposed earlier by Lehrer and Pauzner (1999) for two players using public randomization.

Keywords: Repeated games; Public randomization; Asymmetric discounting (search for similar items in EconPapers)
JEL-codes: C73 (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022053121001290
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jetheo:v:200:y:2022:i:c:s0022053121001290

DOI: 10.1016/j.jet.2021.105312

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2022-07-02
Handle: RePEc:eee:jetheo:v:200:y:2022:i:c:s0022053121001290